Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 101, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 15, 2017, 9:44 PM CDT for Cedar County, Muscatine County, Scott County, Iowa; Rock Island County, Illinois. It was in force for 46 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 9:44 PM CDT (02:44 UTC)
- Expired
- Jun 15, 2017, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 12 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 10:00 PM CDT | TSTM WND GST 48 | 4 Nw Davenport, IA | IOWA DOT RWIS AT I-80 AND I-280 INTERCHANGE. |
| Jun 15, 10:00 PM CDT | TSTM WND GST 58 | 4 Nw Davenport, IA | IOWA DOT RWIS AT I-80 AND I-280 INTERCHANGE. |
| Jun 15, 10:00 PM CDT | TSTM WND GST 62 | Davenport Municipal Air, IA | MEASURED |
| Jun 15, 10:00 PM CDT | TSTM WND GST 62 | Davenport Municipal Air, IA | MEASURED. MAX SUSTAINED WIND WAS 48 MPH AT 10002 PM CDT. |
| Jun 15, 10:05 PM CDT | TSTM WND DMG | 4 Nnw Davenport, IA | NUMEROUS LARGE BRANCHES DOWN. A FEW TREES BLOWN OVER. |
| Jun 15, 10:10 PM CDT | TSTM WND DMG | Davenport, IA | NUMEROUS PUBLIC REPORTS AND PHOTOS OF LARGE TREE BRANCHES AND TREES DOWN IN DAVENPORT RELAYED THROUGH LOCAL TV SOCIAL MEDIA. |
| Jun 15, 10:14 PM CDT | TSTM WND GST 44 | 4 S Moline, IL | |
| Jun 15, 10:15 PM CDT | TSTM WND DMG | 1 W Bettendorf, IA | WIND GUSTS 65 TO 70 MPH. SEVERAL 3 TO 4 INCH LIMBS DOWN. |
| Jun 15, 10:15 PM CDT | TSTM WND DMG | Bettendorf, IA | NUMEROUS REPORTS/PHOTOS OF LARGE TREE BRANCH DAMAGE AND TREES DOWN IN BETTENDORF. RELAYED ON LOCAL TV SOCIAL MEDIA. |
| Jun 15, 10:15 PM CDT | TSTM WND GST 60 | 2 Nnw Bettendorf, IA | |
| Jun 15, 10:17 PM CDT | TSTM WND DMG | Moline, IL | TREE BRANCHES DOWN RELAYED THROUGH LOCAL TV SOCIAL MEDIA. |
| Jun 15, 10:20 PM CDT | TSTM WND GST 57 | 4 Ssw Bettendorf, IA | RWIS ON THE I-74 BRIDGE. |
| Jun 15, 10:25 PM CDT | TSTM WND GST 54 | 4 S Moline, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2450 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
740
WUUS53 KDVN 160244
SVRDVN
ILC161-IAC031-139-163-160330-
/O.NEW.KDVN.SV.W.0101.170616T0244Z-170616T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
944 PM CDT THU JUN 15 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Rock Island County in northwestern Illinois...
Southeastern Cedar County in east central Iowa...
Scott County in east central Iowa...
Northeastern Muscatine County in east central Iowa...
* Until 1030 PM CDT
* At 943 PM CDT, severe thunderstorms were located along a line
extending from near Wheatland to near Bennett to near Rochester,
moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Durant,
Silvis, Eldridge, Milan, Le Claire, Coal Valley, Wilton, Hampton,
Walcott, Blue Grass, Buffalo, Andalusia, Long Grove, Lowden and
Reynolds.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 265 and 303.
Interstate 80 in Illinois between mile markers 2 and 5.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 88 between mile markers 1 and 2.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4186 9090 4177 9090 4177 9079 4174 9072
4175 9069 4152 9027 4151 9036 4148 9038
4146 9043 4133 9044 4134 9079 4171 9123
4175 9099 4187 9092
TIME...MOT...LOC 0243Z 309DEG 44KT 4186 9080 4170 9090 4168 9106
HAIL...1.00IN
WIND...60MPH
$$
ERVIN6 follow-up statements
332
WWUS53 KDVN 160256
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
956 PM CDT THU JUN 15 2017
ILC161-IAC031-139-163-160330-
/O.CON.KDVN.SV.W.0101.000000T0000Z-170616T0330Z/
Rock Island IL-Cedar IA-Scott IA-Muscatine IA-
956 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHERN ROCK ISLAND...SOUTHEASTERN CEDAR...SCOTT AND
NORTHEASTERN MUSCATINE COUNTIES...
At 956 PM CDT, severe thunderstorms were located along a line
extending from near Donahue to near Walcott to Durant, moving
southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Durant,
Silvis, Eldridge, Milan, Le Claire, Coal Valley, Wilton, Hampton,
Walcott, Blue Grass, Buffalo, Andalusia, Long Grove, Lowden and
Reynolds.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 265 and 303.
Interstate 80 in Illinois between mile markers 2 and 5.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 88 between mile markers 1 and 2.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4186 9090 4177 9090 4177 9079 4174 9072
4175 9069 4152 9027 4151 9036 4148 9038
4146 9043 4133 9044 4134 9079 4171 9123
4175 9099 4187 9092
TIME...MOT...LOC 0256Z 301DEG 37KT 4175 9067 4163 9080 4161 9093
HAIL...1.00IN
WIND...60MPH
$$
ERVIN272
WWUS53 KDVN 160302
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1002 PM CDT THU JUN 15 2017
ILC161-IAC031-139-163-160330-
/O.CON.KDVN.SV.W.0101.000000T0000Z-170616T0330Z/
Rock Island IL-Cedar IA-Scott IA-Muscatine IA-
1002 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHERN ROCK ISLAND...SOUTHEASTERN CEDAR...SCOTT AND
NORTHEASTERN MUSCATINE COUNTIES...
At 1001 PM CDT, severe thunderstorms were located along a line
extending from Long Grove to near Walcott to near Durant, moving
southeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Durant,
Silvis, Eldridge, Milan, Le Claire, Coal Valley, Wilton, Hampton,
Walcott, Blue Grass, Buffalo, Andalusia, Long Grove, Lowden and
Reynolds.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 265 and 303.
Interstate 80 in Illinois between mile markers 2 and 5.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 88 between mile markers 1 and 2.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4186 9090 4177 9090 4177 9079 4174 9072
4175 9069 4152 9027 4151 9036 4148 9038
4146 9043 4133 9044 4134 9079 4171 9123
4175 9099 4187 9092
TIME...MOT...LOC 0301Z 301DEG 37KT 4171 9059 4159 9072 4157 9085
HAIL...1.00IN
WIND...70MPH
$$
ERVIN818
WWUS53 KDVN 160309
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1009 PM CDT THU JUN 15 2017
IAC031-160319-
/O.CAN.KDVN.SV.W.0101.000000T0000Z-170616T0330Z/
Cedar IA-
1009 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CEDAR COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4151 9036 4148 9038 4146 9043 4133 9044
4134 9079 4160 9095 4160 9090 4172 9090
4174 9087 4175 9078 4174 9071 4175 9069
4152 9027
TIME...MOT...LOC 0309Z 301DEG 37KT 4167 9049 4155 9063 4153 9075
$$
ILC161-IAC139-163-160330-
/O.CON.KDVN.SV.W.0101.000000T0000Z-170616T0330Z/
Rock Island IL-Scott IA-Muscatine IA-
1009 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN ROCK ISLAND...SCOTT AND NORTHEASTERN MUSCATINE
COUNTIES...
At 1009 PM CDT, severe thunderstorms were located along a line
extending from near Eldridge to Davenport to Blue Grass, moving
southeast at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Durant,
Silvis, Eldridge, Milan, Le Claire, Coal Valley, Hampton, Walcott,
Blue Grass, Buffalo, Andalusia, Long Grove, Reynolds, Riverdale and
Oak Grove.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 279 and 303.
Interstate 80 in Illinois between mile markers 2 and 5.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 88 between mile markers 1 and 2.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4151 9036 4148 9038 4146 9043 4133 9044
4134 9079 4160 9095 4160 9090 4172 9090
4174 9087 4175 9078 4174 9071 4175 9069
4152 9027
TIME...MOT...LOC 0309Z 301DEG 37KT 4167 9049 4155 9063 4153 9075
HAIL...1.00IN
WIND...70MPH
$$
ERVIN899
WWUS53 KDVN 160319
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1019 PM CDT THU JUN 15 2017
IAC139-160329-
/O.CAN.KDVN.SV.W.0101.000000T0000Z-170616T0330Z/
Muscatine IA-
1019 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCATINE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4151 9036 4148 9038 4146 9043 4133 9044
4134 9077 4145 9080 4145 9079 4158 9078
4158 9070 4163 9062 4165 9050 4152 9027
TIME...MOT...LOC 0319Z 309DEG 44KT 4159 9036 4147 9050 4145 9062
$$
ILC161-IAC163-160330-
/O.CON.KDVN.SV.W.0101.000000T0000Z-170616T0330Z/
Rock Island IL-Scott IA-
1019 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN ROCK ISLAND AND SOUTHERN SCOTT COUNTIES...
At 1019 PM CDT, severe thunderstorms were located along a line
extending from Le Claire to Moline to near Milan, moving southeast at
50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Eldridge, Milan, Le Claire, Coal Valley, Hampton, Walcott, Blue
Grass, Buffalo, Andalusia, Riverdale, Oak Grove, Taylor Ridge, Carbon
Cliff and Edgington.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 291 and 304.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 88 between mile markers 1 and 2.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4151 9036 4148 9038 4146 9043 4133 9044
4134 9077 4145 9080 4145 9079 4158 9078
4158 9070 4163 9062 4165 9050 4152 9027
TIME...MOT...LOC 0319Z 309DEG 44KT 4159 9036 4147 9050 4145 9062
HAIL...1.00IN
WIND...70MPH
$$
ERVIN804
WWUS53 KDVN 160324
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1024 PM CDT THU JUN 15 2017
ILC161-IAC163-160330-
/O.CON.KDVN.SV.W.0101.000000T0000Z-170616T0330Z/
Rock Island IL-Scott IA-
1024 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN ROCK ISLAND AND SOUTHEASTERN SCOTT COUNTIES...
At 1024 PM CDT, severe thunderstorms were located along a line
extending from near Osborn to Coal Valley to Oak Grove, moving
southeast at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Milan, Le Claire, Coal Valley, Hampton, Buffalo, Riverdale, Oak
Grove, Carbon Cliff, Panorama Park, Silvis Heights, Campbells Island,
Coyne Center, Moline Quad-City Airport and Credit Island.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 299 and 304.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 88 between mile markers 1 and 2.
Interstate 280 between mile markers 7 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4151 9036 4148 9038 4146 9043 4133 9044
4134 9066 4136 9065 4142 9067 4148 9071
4152 9065 4158 9054 4163 9046 4152 9027
TIME...MOT...LOC 0324Z 309DEG 44KT 4155 9030 4143 9044 4141 9056
HAIL...1.00IN
WIND...70MPH
$$
ERVIN538
WWUS53 KDVN 160335
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1035 PM CDT THU JUN 15 2017
IAC163-ILC161-160344-
/O.EXP.KDVN.SV.W.0101.000000T0000Z-170616T0330Z/
Rock Island IL-Scott IA-
1035 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK ISLAND AND
SOUTHEASTERN SCOTT COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been allowed to
expire. However gusty winds and heavy rain are still possible with
these thunderstorms.
Remember, a Severe Thunderstorm Warning still remains in effect for
Henry County Illinois through 1115 PM
LAT...LON 4151 9036 4148 9038 4146 9043 4133 9044
4134 9066 4136 9065 4142 9067 4148 9071
4152 9065 4158 9054 4163 9046 4152 9027
TIME...MOT...LOC 0334Z 309DEG 44KT 4149 9021 4137 9035 4135 9047
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:19 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 15, 6:19 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 619 PM CDT Thu Jun 15 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 330 PM CDT Thu Jun 15 2017 18Z surface data has in inferred weak low in northeast Nebraska. A front ran from the low into northeast Iowa and into far western upper Michigan. Dew points were in the 50s along and behind the frontal zone with 60s ahead of the front. && .SHORT TERM...(This Evening through Friday) ISSUED AT 330 PM CDT Thu Jun 15 2017 Overall confidence that storms will be seen tonight and Friday is moderate. Timing of storms is low. The first question is when does convection initiate along the front. Satellite trends show little in the way of development of clouds. Thus it appears that dry and very warm conditions should be seen across the area until nearly sunset. Around sunset or shortly after, convection should initiate along the frontal boundary as it moves into the area. Showers and thunderstorms will eventually organized into a band that slowly moves southeast across the area overnight. Based on the current expected timing, the northwest third of the area should see dry conditions just prior to sunrise Friday. However, if convection does not develop until after sunset along the front, then the current expected timing would be too fast by 3 to 6 hours. Going on the idea that storms will organize into a band, there is a low risk of some isolated nocturnal severe storms. If severe storms occur, there would be a wind and hail risk. On Friday, the overnight convection will clear the southeast half of the area during the morning. Boundaries left over from this convection will provide the focus for new convection to develop during the late morning and afternoon. Day time heating and return moisture from the Plains will allow new convection to develop over roughly the northwest half of the area during the afternoon that will gradually increase in areal coverage toward evening. The convection that develops Friday afternoon will be interesting. The placement of overall boundaries and moisture pooling will be the key to where the storms develop, how strong storms get, and where they track. Going on the assumption that the models are not too moist in the lower levels, the potential is there for storms to organize into a severe storm complex. If such a severe storm complex develops, areas generally south of I-80 would be most at risk to see severe storms. Wind would be the primary threat and hail a secondary threat in only the strongest storms. .LONG TERM...(Friday Night through next Thursday) ISSUED AT 330 PM CDT Thu Jun 15 2017 Friday night...Assessing several MCS generation parameters off various models, it seems many are coming together over and just east of the IA portion of the MO RVR Valley Fri evening. Am embedded short wave trof in broad cyclonic westerlies aloft, interacting with increasing THETA-E rich low to mid level southerly flow should help ignite convection in these areas by Fri evening. The models do vary a bit on how far north or south the prime LLJ convergent axis will lay out, but a general ensemble suggests areas northeast of the Omaha area could be prime. Then currently projected propagation vectors and 19-23C H85 MB thermal MCS track suggest an evolving MCS to move into the western and southwestern CWA by 10 PM. But timing of initial impact into the western CWA also variable between the solutions...with some not propagating a convective system into the local area until mainly after midnight, and a few target more the central into northern CWA. But for now will go with the west central IA initiation point, with the system then propagating east-southeast and the more significant portion of it impacting mainly the southwestern 2/3's to half of the DVN CWA from late evening and into the overnight hours. Kinematic and thermodynamic vertical profiles suggest that a portion of the MCS could arrive in bowing segments, making for a damaging wind threat where these occur. Also, model fcst of precipital water feed of 1.5 to near 2 inches suggest torrential downpours being squeezed out of the more organized storm structures, with rainfall intensity rates per hour matching the PWAT values. Thus some localized flash flooding could occur, especially in areas that get hit more than once, such as by secondary redevelopment training up over the initial system's cool pool as long as a south to southwest LLJ maintains into the late night. Taking into account rain cooled outflow, some fcst overnight lows into early Sat morning may still not be quite cool enough. Saturday...Much will depend on decay timing of any lingering Sat morning convective debris left over out of the Fri night storm activity for instability to build back up by mid afternoon. This to the lee/southeastern flank of a strongly digging short wave trof acrs the northeastern plains. Fcst soundings suggest strong low to mid level wind fields for this time of year, such as a west- southwest H5 jet of 70+ KTS acrs IA rounding the bend of the upper trof. If ambient temps can warm/recover back into the upper 80s to lower 90s, and sfc DPTS pool up into the upper 60s to lower 70s ahead of an incoming cool front, strong forcing/dynamics may have CAPEs of 2-4K J/KG to work with Sat afternoon for a potentially significant severe weather event in or near the local area of concern. Right now, favored convective initiation grounds appear to lay out from north central IA into central IA by mid Sat afternoon, with the evolving system or multi systems/bows propagating through the DVN CWA during the prime convective time of 3 PM through 8 or 9 PM Sat evening. A few convective allowing models are even sooner than that window by an hour or two. Strong kinematics with those potentail CAPEs, but with south to southwesterly vertical wind profiles, suggest widespread damaging winds the primary threat, but can't rule out a few mesovortices along a mature bowing squall line. If adequate de-stabilization looks like it will occur, could see a risk upgrade to enhanced or moderate over the next 1-2 days. The same processes making the potentail SBCAPEs, could drive Sat afternoon heat indices into the 95 to near 100 degree range acrs much of the CWA before the storms hit. Sunday and Monday...Post frontal, breezy and cooler days as upper troffing takes hold of the GRT LKS, allowing northwest flow to spill down acrs the upper Midwest. Highs in the 70s to lower 80s these days(more areas held in the 70s), with a chance for an isolated to sctrd afternoon instability shower or storm especially on Monday. Middle of next week...A clipper-like system possible on Tue in lingering northwest flow for more shower/some storm chances, then longer range indications suggest flattening flow mid to late week with the heat building back up the plains and MO RVR Valley, wanting to creep back up this way. Some signs of this return flow inducing a storm track in or near the area by Wed night or next Thu. ..12.. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) ISSUED AT 617 PM CDT Thu Jun 15 2017 A cluster of strong thunderstorms, with gusty winds, hail, and heavy rain will spread southeast out of north central Iowa, through eastern Iowa and northwest Illinois through the mid evening hours to early overnight. Another round may form after that, but is uncertain. In any case, VFR weather is expected outside of storms, with spotty IFR possible in storms. The next round of storms will be expected Friday late evening. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...12 AVIATION...Ervin
Hazardous weather outlook, Jun 15, 3:41 PM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 341 PM CDT Thu Jun 15 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-162045- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 341 PM CDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Thunderstorms are possible across the outlook area tonight. There is a low risk of severe storms, mainly along and west of the Mississippi. The main severe weather threats are damaging winds and large hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There are periodic chances for thunderstorms Friday through Saturday night. There is a slight risk for severe thunderstorms on Friday along and west of a line from Manchester, Iowa to Walcott, Iowa to Macomb, Illinois. The remainder of the outlook area has a marginal risk. There is a low chance for storms Friday afternoon. A better chance exists during the evening or overnight. Damaging winds and large hail are possible with the strongest storms. Thunderstorm coverage will likely remain scattered. There is a slight risk for severe thunderstorms on Saturday across the entire area. Damaging winds and large hail are the primary threats. The most likely timing of storms is late afternoon into Saturday night. However, confidence on exact timing and coverage of storms is low since this is several days away. Please stay tuned to forecast updates through this week. On Saturday afternoon, forecast peak heat indices may reach the mid to upper 90s along and south of highway 34, west of Galesburg, Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight over portions of eastern Iowa and far northeast Missouri.
In the hours before
Local storm report, Jun 15, 8:47 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND DMG 4 N MARION 42.09N 91.59W
06/15/2017 LINN IA TRAINED SPOTTER
SPOTTER ESTIMATED WINDS 60-70 MPH TAKING DOWN TREE
BRANCHES AT INTERSECTION OF HIGHWAYS 13 AND 151.
&&
RAYWLocal storm report, Jun 15, 8:52 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 1 WNW INDEPENDENCE 42.47N 91.91W
06/15/2017 E1.00 INCH BUCHANAN IA TRAINED SPOTTER
&&
RAYWLocal storm report, Jun 15, 8:57 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 2 SE CEDAR RAPIDS 41.95N 91.64W
06/15/2017 LINN IA TRAINED SPOTTER
18-INCH DIAMETER TREE BLOWN DOWN.
&&
RAYWLocal storm report, Jun 15, 9:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG MARION 42.03N 91.59W
06/15/2017 LINN IA TRAINED SPOTTER
LARGE TREE DOWN NEAR MARION.
0840 PM HAIL E INDEPENDENCE 42.47N 91.89W
06/15/2017 M1.00 INCH BUCHANAN IA TRAINED SPOTTER
0853 PM HAIL 1 E MARION 42.03N 91.57W
06/15/2017 M1.00 INCH LINN IA TRAINED SPOTTER
ALONG HIGHWAY 150. DIME TO QUARTER HAIL.
&&
DCLocal storm report, Jun 15, 9:05 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
905 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 1 SSE ATKINS 41.99N 91.86W
06/15/2017 E1.00 INCH BENTON IA TRAINED SPOTTER
&&
RAYWLocal storm report, Jun 15, 9:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM TSTM WND DMG SE MOUNT VERNON 41.92N 91.42W
06/15/2017 LINN IA TRAINED SPOTTER
TREE LIMBS DOWN ON THE SOUTHEAST CORNER OF THE MOUNT
VERNON WITH NO POWER IN THE CITY. REPORT WAS DELAYED AND
TIME OF THE EVENT WAS ESTIMATED USING RADAR.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:17 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 58 min |
| Jun 15, 7:51 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 54 min |
| Jun 15, 8:11 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 49 min |
| Jun 15, 8:16 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 44 min |
| Jun 15, 8:28 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 62 min |
| Jun 15, 8:45 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 45 min |
| Jun 15, 8:58 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 47 min |
| Jun 15, 9:03 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Johnson, Jones, Linn | 57 min |
| Jun 15, 10:51 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Washington | 39 min |
| Jun 15, 11:01 PM CDT | Severe Thunderstorm Warning | DVN | Jackson, Jones | 26 min |
| Jun 15, 11:52 PM CDT | Special Weather Statement | DVN | Benton | 38 min |
| Jun 15, 11:55 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn | 27 min |
| Jun 16, 1:12 AM CDT | Severe Thunderstorm Warning | DVN | Lee | 63 min |
| Jun 16, 2:11 AM CDT | Special Weather Statement | DVN | Des Moines | 64 min |
| Jun 15, 10:16 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer | 59 min |
| Jun 15, 10:49 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 56 min |
| Jun 15, 11:19 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 41 min |
| Jun 16, 3:09 AM CDT | Special Weather Statement | DVN | Bureau, Henry, Putnam, Whiteside | 96 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.